PARK RAPIDS -- A Minnesota sheriff is warning parents about a troubling new trend on social media.

The Hubbard County Sheriff's Office says the latest challenge is encouraging young people, specifically teenagers, to ingest Benadryl to the point of hallucinations, and then share the effects online.

The Sheriff is encouraging parents to talk to their kids about the dangers and harmful effects of substance abuse.

According to medical professionals, short and long term harmful effects can be associated with the misuse of Benadryl. Short term effects can include dehydration, rash, hallucinations, respiratory depression and vision impairment. Long term effects may include respiratory depression, seizures and cardiac issues.

Get our free mobile app

If you suspect someone you know has overdosed on a harmful substance dial 911 immediately. The Poison Control Hotline, 800-222-1222, is also a good resource for information in case of an emergency.

Look Inside This Jaw-Dropping Mansion for Sale on a Lake in Frazee

More From KOLM - 1520 The Ticket